Format

Send to:

Choose Destination
See comment in PubMed Commons below
Neth J Med. 2005 Sep;63(8):316-8.

Serotonin syndrome and rhabdomyolysis in venlafaxine poisoning: a case report.

Author information

  • 1Intensive and Respiratory Care, Groningen University Medical Centre, Groningen, the Netherlands. b.b.hanekamp@int.umcg.nl

Abstract

Newer, more selective, antidepressant agents are increasingly being used as first-line treatment. However, clinical experience in patients after a deliberate overdose is limited. We present a case of venlafaxine intoxication complicated by a late rise in creatine kinase, seizures and serotonin syndrome. Rhabdomyolysis prolonged the hospital stay in our patient but had no other serious consequences. Physicians should be aware of this late phenomenon in patients with venlafaxine poisoning.

PMID:
16186642
[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for van Zuiden Communications
    Loading ...
    Write to the Help Desk